Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

Request Permissions   Purchase Content 


Strong Markov approximation of Lévy processes and their generalizations in a scheme of series

Author: T. I. Kosenkova
Translated by: N. Semenov
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 86 (2012).
Journal: Theor. Probability and Math. Statist. 86 (2013), 123-136
MSC (2010): Primary 60J25, 60F17, 60B10
Published electronically: August 20, 2013
MathSciNet review: 2986454
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of the strong Markov approximation that generalizes the notion of the Markov approximation is introduced. We consider an infinitesimal scheme of series that satisfies the assumptions of a Gnedenko theorem. Under these assumptions, we prove that a sequence of step processes constructed from a corresponding random walk is a strong Markov approximation for a Lévy process. The same result is obtained for a sequence of difference approximations of a solution to a stochastic differential equation driven by a Lévy noise.

References [Enhancements On Off] (What's this?)

  • 1. Monroe D. Donsker, An invariance principle for certain probability limit theorems, Mem. Amer. Math. Soc., No. 6 (1951), 12. MR 0040613
  • 2. Alexey M. Kulik, Markov approximation of stable processes by random walks, Theory Stoch. Process. 12 (2006), no. 1-2, 87–93. MR 2316289
  • 3. Yuri N. Kartashov and Alexey M. Kulik, Weak convergence of additive functionals of a sequence of Markov chains, Theory Stoch. Process. 15 (2009), no. 1, 15–32. MR 2603167
  • 4. E. B. Dynkin, \cyr Markovskie protsessy, Gosudarstv. Izdat. Fiz.-Mat. Lit., Moscow, 1963 (Russian). MR 0193670
  • 5. OleksīĭM. Kulik, Difference approximation of the local times of multidimensional diffusions, Teor. Ĭmovīr. Mat. Stat. 78 (2008), 86–102 (Ukrainian, with Ukrainian summary); English transl., Theory Probab. Math. Statist. 78 (2009), 97–114. MR 2446852,
  • 6. A. V. Skorohod, \cyr Issledovaniya po teorii sluchaĭnykh protsessov (Stokhasticheskie differentsial′nye uravneniya i predel′nye teoremy dlya protsessov Markova), Izdat. Kiev. Univ., Kiev, 1961 (Russian). MR 0185619
    A. V. Skorokhod, Studies in the theory of random processes, Translated from the Russian by Scripta Technica, Inc, Addison-Wesley Publishing Co., Inc., Reading, Mass., 1965. MR 0185620
  • 7. B. V. Gnedenko and A. N. Kolmogorov, Limit distributions for sums of independent random variables, Addison-Wesley Publishing Company, Inc., Cambridge, Mass., 1954. Translated and annotated by K. L. Chung. With an Appendix by J. L. Doob. MR 0062975
  • 8. William Feller, An introduction to probability theory and its applications. Vol. II., Second edition, John Wiley & Sons, Inc., New York-London-Sydney, 1971. MR 0270403
  • 9. A. N. Shiryaev, Probability, third edition, vol. 1, MCNMO, Moscow, 2004; English transl. of second Russian edition, Springer-Verlag, Berlin-New York, 1996.
  • 10. A. V. Skorohod, Limit theorems for stochastic processes, Teor. Veroyatnost. i Primenen. 1 (1956), 289–319 (Russian, with English summary). MR 0084897
  • 11. R. M. Dudley, Real analysis and probability, Cambridge Studies in Advanced Mathematics, vol. 74, Cambridge University Press, Cambridge, 2002. Revised reprint of the 1989 original. MR 1932358
  • 12. I. I. Gikhman and A. V. Skorokhod, Stochastic Differential Equations, ``Naukova Dumka'', Kiev, 1968; English transl., Springer-Verlag, New York, 1972.
  • 13. Philip E. Protter, Stochastic integration and differential equations, 2nd ed., Applications of Mathematics (New York), vol. 21, Springer-Verlag, Berlin, 2004. Stochastic Modelling and Applied Probability. MR 2020294

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 60J25, 60F17, 60B10

Retrieve articles in all journals with MSC (2010): 60J25, 60F17, 60B10

Additional Information

T. I. Kosenkova
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue, 4E, Kiev 03127, Ukraine

Keywords: L\'evy processes, central limit theorem in a scheme of series, strong Markov approximation
Received by editor(s): June 21, 2011
Published electronically: August 20, 2013
Article copyright: © Copyright 2013 American Mathematical Society